MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

NELLCOR PURITAN BENNETT MEXICO SA SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 4CFS
Medical Device Problem Codes Use of Device Problem (1670); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when they performed tracheostomy tube (outer and inner cannula) they were unable to get the inner cannula to secure to the outer cannula.The customer also stated that despite the fact that they were able to line up the circles of the outer and inner cannula, the inner cannula would not stay in place.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3.Evaluation summary: one sample of device was received for evaluation and reported event was not confirmed.A functional test was performed the inner cannula could not be inserted freely into the outer cannula and the inner cannula could not be locked into the outer cannula since the outer cannula presents signs of being used, and the twist lock head is deformed and shrunken, and the flange presents damage, which would have been detected immediately during the 100% inner cannula lock inspection since that defect is extremely obvious.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
MDR Report Key9488372
Report Number2936999-2019-01038
Device Sequence Number14338038
Product Code JOH
UDI-Device Identifier60884522006953
UDI-Public60884522006953
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4CFS
Device Catalogue Number4CFS
Device Lot Number18FO687JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1